Funnel Cloud, Brazos
- When
- June 9, 11:15 AM CST
- Where
- Brazos County, 5.94 mi E of Allenfarm
- Reported by
- Law Enforcement
- Coordinates
- 30.398, -96.130
A funnel cloud was sighted between Highway 6 and FM 159 between Navasota and College Station.
Conditions were favorable for funnel cloud formation across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Conditions were favorable for funnel cloud formation across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 9, 9:16 AM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1016 AM CDT MON JUN 9 2014
.DISCUSSION...
LINE OF SHRA/TSRA MOVING IN FROM THE NORTH IS CURRENTLY ON THE
DOORSTEP SE TX. CLOUD TOPS ARE WARMING ON ITS WESTERN PERIPHERY,
BUT COLD POOL BEHIND THE LINE (TEMPS IN THE LOW TO MID 60S) ALONG
WITH GOOD INFLOW FROM THE GULF SHOULD BE ABLE TO MAINTAIN ITS SWD
PROGRESS FOR THE NEXT SEVERAL HOURS. SEVERE THREAT IS MARGINAL...WILL
PROBABLY SEE MORE OF THE 25-40 MPH GUSTS ASSOCIATED W/ LEADING
EDGE OF THE LINE THAN WIDESPREAD SEVERE. BUT DO NEED TO KEEP AN
EYE ON CELL MERGERS WHERE BRIEF SPIKES OF INTENSITY ARE STILL A
POSSIBILITY. ALSO SHOULD BECOME MORE UNSTABLE SOUTH WHERE THERE
ARE PEAKS OF SUN AND TEMPS RISING TO AROUND 90. OVERALL...JUST
TWEAKED TEMPS, POPS, CLOUDS BASED ON LATEST OBSERVED TRENDS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 73 90 69 94 / 90 60 20 10 0
HOUSTON (IAH) 92 74 89 70 93 / 70 50 60 10 10
GALVESTON (GLS) 87 78 87 77 87 / 50 40 60 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 602 AM CDT MON JUN 9 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 602 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS TO ACROSS THE NORTHERN PORTIONS OF THE STATE WILL PUSH SOUTH THIS MORNING AND AFTERNOON. THESE STORMS SHOULD MOVE INTO THE NORTHWEST PORTIONS OF SOUTHEAST TEXAS LATE THIS MORNING AND AFTERNOON. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY FOCUSED OVER AREA GENERALLY NORTH OF A BRENHAM TO WILLIS TO LIVINGSTON LINE. STRONG GUSTY WINDS WILL BE PRIMARY THREAT OF SEVERE STORMS. IN ADDITION HEAVY RAINFALL WITH BE POSSIBLE OVER THE SAME AREAS AS STORMS MAY MOVE WEST TO EAST ACROSS THE AREA WHERE A STATIONARY FRONT SETS UP. RAINFALL TOTALS TODAY SHOULD AVERAGE ONE QUARTER TO ONE INCH ACROSS THE NORTH ISOLATED AMOUNTS OF 3 TO 4 INCHES. INTO THE HOUSTON METRO AREA AMOUNTS OF UP 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE AWAY DURING THE DAY ON TUESDAY BUT A COLD FRONT WILL MOVE INTO THE REGION AND INTERACT WITH ANY LEFT OVER BOUNDARIES FROM TODAYS STORMS. HEAVY RAINFALL WILL BE POSSIBLE MAINLY OVER THE SOUTHERN HALF OF THE REGION TUESDAY MORNING. RAIN CHANCES FALL QUICKLY TUESDAY NIGHT. TEMPERATURES ON WEDNESDAY MAY REACH THE MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY. GMZ330-335-350-355-370-375-101115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 602 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS MAY BE POSSIBLE TONIGHT WITH GUSTY WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM WITH HEAVY RAIN SHOULD MOVE INTO THE COASTAL WATERS TUESDAY THEN SHIFT AWAY TO THE EAST AND MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 AM CDT MON JUN 9 2014
TXZ163-164-176>179-195>199-091630-
GRIMES TX-TRINITY TX-BURLESON TX-MADISON TX-SAN JACINTO TX-
HOUSTON TX-POLK TX-WALKER TX-BRAZOS TX-WASHINGTON TX-MONTGOMERY TX-
1000 AM CDT MON JUN 9 2014
...SPECIAL WEATHER STATEMENT...
AT 958 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSONVILLE TO 7
MILES EAST OF BREMOND TO NEAR CEDAR PARK...AND MOVING SOUTHEAST AT 30
MPH.
WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THESE STORMS THEY
MOVE INTO SOUTHEAST TEXAS BETWEEN 1030 AM AND 1130 AM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...NAVASOTA...CROCKETT...
MADISONVILLE...CALDWELL...APPLE SPRINGS...AUSTONIO...TRINITY...
GRAPELAND...SOMERVILLE...GROVETON...LOVELADY...SNOOK...RIVERSIDE...
BEDIAS...KURTEN...KENNARD AND LATEXO.
LAT...LON 3159 9517 3133 9490 3115 9485 3112 9479
3009 9663 3015 9665 3016 9679 3029 9664
3032 9674 3055 9696 3073 9662 3070 9655
3074 9647 3093 9633 3107 9605 3109 9577
3127 9573 3132 9566 3150 9574 3155 9564
TIME...MOT...LOC 1458Z 324DEG 27KT 3193 9525 3117 9655 3048 9785SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1146 AM CDT MON JUN 9 2014
TXZ164-177>179-195>200-210>213-091815-
TRINITY TX-BURLESON TX-POLK TX-SAN JACINTO TX-WALKER TX-WALLER TX-
MONTGOMERY TX-WASHINGTON TX-BRAZOS TX-GRIMES TX-COLORADO TX-
HARRIS TX-AUSTIN TX-LIBERTY TX-
1146 AM CDT MON JUN 9 2014
...SPECIAL WEATHER STATEMENT...
AT 1143 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM HUDSON TO NEAR RIVERSIDE TO NEAR COLLEGE
STATION TO NEAR GIDDINGS...AND MOVING SOUTHEAST AT 25 MPH. EXPECT
WIND GUSTS BETWEEN 25 AND 40 MPH ALONG THE LEADING EDGE OF THESE
STORMS AS THEY MOVE IN FROM THE NORTH. IN ADDITION...SOME INDIVIDUAL
CELLS WILL COLLIDE WITH THE INCOMING LINE...WHICH CAN LEAD TO BRIEF
INTENSITY SPIKES WITH HIGHER WINDS AND SMALL HAIL A POSSIBILITY
WHERE THIS OCCURS.
LOCATIONS IMPACTED INCLUDE... COLLEGE
STATION...CONROE...HUNTSVILLE...BRENHAM...TOMBALL...
CLEVELAND...NAVASOTA...SEALY...HEMPSTEAD...WILLIS...PRAIRIE VIEW...
LIVINGSTON...BELLVILLE...PINEHURST...APPLE SPRINGS...THE
WOODLANDS... WASHINGTON...SHELBY...HOCKLEY AND OAK RIDGE NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3029 9664 3035 9676 3063 9625 3089 9552
3127 9489 3114 9483 3106 9456 3099 9465
3055 9456 3049 9473 3046 9472 3039 9482
3013 9554 2968 9636 2990 9662 2996 9657
3014 9665 3016 9679
TIME...MOT...LOC 1643Z 309DEG 23KT 3131 9480 3089 9549 3061 9624 3025
9690The Ft Hood radar (KGRK), 125 km away, was scanning. The volume nearest the first event began at 17:14 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted between Highway 6 and FM 159 between Navasota and College Station.
A funnel cloud was sighted in the Huntsville area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528916, 528917.